Ohio, 2019Damaging Wind in Ohio, August 18, 2019
August 18, 2019 · NWS PBZ · 1 event in 1 county or zone
Another in a series of weak mid-level shortwaves moved across the upper Ohio Valley during the afternoon hours. The first storms formed near Interstate 80 around noon, with a broken line of convection then forming towards the southwest during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of weak mid-level shortwaves moved across the upper Ohio Valley during the afternoon hours. The first storms formed near Interstate 80 around noon, with a broken line of convection then forming towards the southwest during the afternoon hours.
Instability and shear levels were sufficient to create an ideal environment for damaging wind gusts. A few storms were able to persist well into the evening hours, and one severe storm managed to down some trees at Warsaw during the very early morning hours of the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 18, 7:09 PM EST, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 18, 7:09 PM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
809 PM EDT Sun Aug 18 2019
.SYNOPSIS...
Warmth, humidity, and daily thunderstorm chances will continue
through midweek.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The eve update featured some POP adjustments based on the latest
radar trends as convection north of Pit continues to weaken rapidly
with loss of daytime warmth. Indications of Midwest convection
progress continue although rapid degradation is expected before
arrival over the Upper Ohio Region late tonight. Have upped POPs to
the chance category given the aforementioned progress and high res
model trends.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
Expect mainly diurnally supported isolated to scattered
thunderstorms Monday as convective thresholds are again met. With
somewhat less instability from near PIT and south, and weak ridging,
continued with lower/isolated POPs in this area, with slightly higher
POPs/scattered coverage north. Above average temperature is expected
to continue Monday.
Zonal flow, north of a Southern CONUS high, is expected to persist
across the region Tuesday. Shortwaves embedded in the flow should
maintain periodic shower and thunderstorm chances as warm and humid
conditions continue.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A trough, and its associated cold front, are expected to track from
the Upper Midwest to the Upper OH Valley/Great Lakes regions by
Wednesday. Included a period of likely POPs with FROPA. Surface high
pressure building under NE CONUS upper troughing should return dry,
cooler and less humid weather by Thursday and Friday.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
General VFR is anticipated outside of isold to sct convection. The
better chance of that occurrence will be for BVI and FKl, but all
sites wl have a vcsh mention for the overnight passage of a decaying
storm complex.
.Outlook...
Mainly aftn/eve restrictions are possible thru Tue with diurnal
tstms. Restrictions are likely with a Wed cdfnt.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Aug 18, 7:05 PM EST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
805 PM EDT Sun Aug 18 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-200015-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
805 PM EDT Sun Aug 18 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Aug 18, 6:46 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
08/18/2019 MERCER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN
&&
EVENT NUMBER PBZ1902889
15Special weather statement, Aug 18, 6:55 PM EST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Pittsburgh PA
755 PM EDT Sun Aug 18 2019
PAZ007-008-013-014-190030-
Butler-Venango-Lawrence-Mercer-
755 PM EDT Sun Aug 18 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
SOUTHEASTERN MERCER...SOUTHWESTERN VENANGO...NORTHEASTERN LAWRENCE
AND NORTHWESTERN BUTLER COUNTIES...
At 754 PM EDT, a strong thunderstorm was located near New Wilmington,
or 7 miles west of Grove City, moving east at 35 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Grove City... Slippery Rock...
Harrisville... Plain Grove Township...
Clintonville... Kennerdell...
Jackson Center... Barkeyville...
Volant... Boyers...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 107 and 125.
Interstate 80 in Pennsylvania between mile markers 16 and 35.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4111 8032 4119 8024 4131 8017 4132 7980
4099 7992
TIME...MOT...LOC 2354Z 277DEG 32KT 4114 8024Local storm report, Aug 18, 7:10 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD JAMESTOWN 41.48N 80.44W
08/18/2019 MERCER PA SOCIAL MEDIA
WATER OVER PA-58 NEAR THE STONE ARCH BRIDGE.
&&
EVENT NUMBER PBZ1902890
RACKLEYLocal storm report, Aug 18, 7:18 PM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 2 N MAYSVILLE 41.44N 80.45W
08/18/2019 MERCER PA COUNTY OFFICIAL
FLASH FLOODING REPORTED ALONG N. GOOD HOPE RD.
&&
EVENT NUMBER PBZ1902891
15Local storm report, Aug 18, 7:20 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
820 PM EDT SUN AUG 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 5 N GREENVILLE 41.48N 80.38W
08/18/2019 MERCER PA COUNTY OFFICIAL
NUMEROUS TREES DOWN ACROSS NORTHERN MERCER COUNTY.
&&
EVENT NUMBER PBZ1902892
15Special weather statement, Aug 18, 11:35 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1235 AM EDT Mon Aug 19 2019
OHZ048-057-190515-
Coshocton-Muskingum-
1235 AM EDT Mon Aug 19 2019
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT COSHOCTON AND MUSKINGUM COUNTIES...
At 1235 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Killbuck to near Thornport. Movement
was southeast at 40 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Zanesville... Coshocton...
West Lafayette... South Zanesville...
North Zanesville... Dresden...
Frazeysburg... Philo...
Warsaw... Pleasant Grove...
Conesville... Gratiot...
This includes Interstate 70 in Ohio near mile marker 143, and
between mile
markers 145 and 166.
Campers should consider seeking sturdy shelter until these storms
pass.
LAT...LON 3995 8223 3995 8220 4045 8218 4044 8171
4037 8171 4037 8162 4022 8162 4022 8167
4015 8167 4015 8172 4008 8172 3977 8193
3977 8207 3982 8208 3982 8217 3991 8216
3991 8223
TIME...MOT...LOC 0435Z 298DEG 35KT 4053 8200 3985 8243Thunderstorm Wind, Coshocton
- When
- August 18, 11:56 PM EST
- Where
- Coshocton County, 0.69 mi N of Warsaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.340, -82.000
A member of the public reported that trees were blown down near Warsaw.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, August 18, 2019$319,000 · 1.75 in hail · 64 events
- Hail and Damaging Winds in New York, August 18, 2019$295,000 · 1.5 in hail · 41 events
- Hail and Damaging Winds in Pennsylvania, August 18, 2019$110,000 · 1 in hail · 34 events
- Hail and Damaging Wind in Pennsylvania, August 18, 20199 injured · 1.5 in hail · 11 events
- Flash Flooding and Hail in Pennsylvania, August 18, 2019$126,000 · 1 in hail · 28 events
- Hail and Damaging Winds in Pennsylvania, August 18, 20192 injured · $125,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in New York, August 18, 2019$209,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Pennsylvania, August 18, 2019$75,000 · 50 kt wind · 10 events
- Flash Flooding and Hail in Arkansas, August 18 to 22, 2019$30,000 · 1 in hail · 17 events
- Hail and Damaging Winds in New York, August 18, 20191.25 in hail · 38 events
- Hail and Damaging Winds in Indiana, August 18, 2019$22,000 · 1.75 in hail · 16 events
- Damaging Winds in Indiana, August 18, 2019$35,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853707.